MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number IC068132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the catheter (subject device) shaft was kinked and broken near the hub.The subject device was replaced, and the procedure was completed successfully.There were no clinical consequences to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned and the lot number was confirmed with the from the catheter hub.During visual inspection, the catheter was seen to be broken/fractured 3.5cm from the catheter hub.Functional inspection was not carried out due to condition of returned device.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The catheter was seen to be broken/fractured and therefore the as reported can be confirmed.The as reported event of the catheter shaft broken/fractured during use and the catheter kinked bent as well as the as analyzed event of catheter shaft broken/fractured during use can be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS CATALYST 7 .068IN ID X 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12076934
Report Number3008881809-2021-00278
Device Sequence Number3427933
Product Code NRY
UDI-Device Identifier07613327417227
UDI-Public07613327417227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model NumberIC068132
Device Catalogue NumberIC068132
Device Lot Number22081215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1